I have swollen eyelids, weakness in arms and legs and tight sensation in neck 2 weeks after Botox. What should I do?
I had botox done 2 weeks ago and been told if you have weakness in arms, legs and droopy eyelid (more like swollen eyelids) I've been told these are symptoms of the toxin spreading or a kind of botulism? Is this true? I have mild symptoms but been told only time will tell as it's only been 2 weeks. Also the swelling of eyelids hasn't gone down. I dyed my hair 2 days before botox so unsure if this has an effect. I would like to drink but unsure of the effect it mite have.
Doctor Answers 2
Side effects of Botox
These systemic side effects that you are describing are potentially quite serious. I suggest you consult a neurologist to see if the amount of Botox that was injected can cause these symptoms. Please let me know what happens.
Have a question?
Ask a doctor
- Botox can cause muscle weakness.
- In the amounts used for cosmetic treatment, the amounts give are so small that should not occur.
- You need to find out how many units you received. Cosmetic treatments are usually 10 - 60 units.
- Botox shouldn't cause swelling of the eyelids unless this is a true allergic reaction.
- There are other causes of muscle weakness.
- I suggest you see the doctor who injected you and if s/he cannot explain this, see a neurologist.
These answers are for educational purposes and should not be relied upon as
a substitute for medical advice you may receive from your physician. If you
have a medical emergency, please call 911. These answers do not constitute
or initiate a patient/doctor relationship.